Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are the mood swings, stomach cramps and abdominal pain are due to the side effects of the Yasmin pill?

Hello, so I was on Microgynon (combined pill) for 5 months and changed due to mood swings and abdominal pains, I've changed to Yasmin and since the stomach cramps (almost like period pain) have persisted along with some light bleeding for over a week. The stomach cramps are continuous and worrying me a lot since they can be painful, I'm just wondering what they could be? My doctor seems to think the pain is simply a coincidence that it has come about at the same time I've gone on the pill, although I seem to think the pill may be causing it?
Tue, 17 Dec 2013
Report Abuse
OBGYN 's  Response
HI THERE
thanks for posting your query at the HCM
SEE FIRST OF ALL I WILL TELL YOU THAT BOTH ARE ORAL CONTRACEPTIVES
AND OCPS are accompanied by a myriad number of side effects
One of the , most important side effect is abdominal cramps .
Probably that is the cause of so called pain
consult your gynecologist to take symptomatic relief
The bleeding in between the cycle that occurred with microgynon is also a side effect known as the intermenstrual bleeding
AND TO TELL YOU YASMIN HAS LOWER DOSE OF HORMONES SO THE SIDE EFFECTS ARE LESS
Hope you are satisfied
Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking Metformin for 4 weeks. Started one pill a day for a week, then two, then three. For the past week I have been taking 2 in the...

Recent questions on  Intermenstrual bleeding

doctor1 MD

I had sex now I have spotting and am on fibrisol

doctor1 MD

I have been having inter menstrual bleeding for some months now. Normally it goes away but this month has lasted 7 days and getting heavier....

doctor1 MD

I would like to know the possible causes of bleeding 3 days after period was over My wife had her period over 3 days ago, we did have sexual...

doctor1 MD

hello my name is Anara and i am 18 i had my period at the age of 13 and the doctors said that it would become regular with time. well now its been...

doctor1 MD

Hello, so I was on Microgynon (combined pill) for 5 months and changed due to mood swings and abdominal pains, I've changed to Yasmin and since the...

doctor1 MD

i have a watery discharge with no odour tinged with blood. Normally have a very regular cycle or 28 to 30 days. Medium flow lasting 5 days....